Alert archive / North Carolina / Wind Advisories in 2025

Wind Advisory 14, NWS Blacksburg, VA

October 30, 2025Greenbrier County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Oct 30, 2025, 1:32 PM EDT for Greenbrier County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 30, 2025, 8:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2025, 1:32 PM EDT (17:32 UTC)
In effect from
Oct 30, 2025, 8:00 PM EDT
Expired
Oct 31, 2025, 5:00 PM EDT
In force
21 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS71 KRNK 301732
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
132 PM EDT Thu Oct 30 2025

NCZ001-002-018-310300-
/O.NEW.KRNK.WI.Y.0014.251031T0000Z-251031T1200Z/
Ashe-Alleghany NC-Watauga-
Including the cities of Sparta, West Jefferson, and Boone
132 PM EDT Thu Oct 30 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT 
FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Alleghany NC, Ashe, and Watauga Counties.

* WHEN...From 8 PM this evening to 8 AM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-310300-
/O.NEW.KRNK.WI.Y.0014.251031T0600Z-251031T2100Z/
Western Greenbrier-
Including the cities of Quinwood, Duo, and Rainelle
132 PM EDT Thu Oct 30 2025

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Greenbrier County.

* WHEN...From 2 AM to 5 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BMG
4 follow-up statements
152 
WWUS71 KRNK 310156
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
956 PM EDT Thu Oct 30 2025

NCZ001-002-018-311000-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/
Ashe-Alleghany NC-Watauga-
Including the cities of Sparta, Boone, and West Jefferson
956 PM EDT Thu Oct 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Alleghany NC, Ashe, and Watauga Counties.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-311000-
/O.CON.KRNK.WI.Y.0014.251031T0600Z-251031T2100Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
956 PM EDT Thu Oct 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Western Greenbrier County.

* WHEN...From 2 AM to 5 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DS
638 
WWUS71 KRNK 310736
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
336 AM EDT Fri Oct 31 2025

NCZ001-002-018-311200-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/
Ashe-Alleghany NC-Watauga-
Including the cities of Boone, Sparta, and West Jefferson
336 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Alleghany NC, Ashe, and Watauga Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-311545-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/
Western Greenbrier-
Including the cities of Duo, Quinwood, and Rainelle
336 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CDG
120 
WWUS71 KRNK 311203
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
803 AM EDT Fri Oct 31 2025

NCZ001-002-018-311315-
/O.EXP.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/
Ashe-Alleghany NC-Watauga-
Including the cities of Boone, Sparta, and West Jefferson
803 AM EDT Fri Oct 31 2025

...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish throughout the day.

$$

WVZ508-312100-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
803 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BMG
561 
WWUS71 KRNK 312053
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
453 PM EDT Fri Oct 31 2025

WVZ508-312200-
/O.EXP.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/
Western Greenbrier-
Including the cities of Quinwood, Duo, and Rainelle
453 PM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

Winds will diminish this evening and overnight. Expect breezy
conditions to continue during this period.

$$

VFJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:31 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 30, 1:31 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
131 PM EDT Thu Oct 30 2025

.SYNOPSIS...
Mountains clouds and rain showers, along with widespread gusty
winds, are expected through Friday. Drier and cooler weather
continues through the weekend and into next week, with only a
low chance for rain on Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 115 PM EDT Thursday...

Key Messages:

1. Gusty winds through tomorrow.

2. A few additional upslope rain showers this evening,
continuing through the overnight hours.

Surface low pressure has continued to lift north today and will
continue to do so through tonight. As the low moves north, wrap
around moisture will increase for the western mountains. 850mb
low level jet will increase overnight as well, along with some
marginal pressure rises. This will result in increasingly gusty
winds throughout the overnight hours and widespread gusts in the
20 to 30 mph range will be likely. Some of the higher ridgetops
may exceed 40 to 45 mph late tonight mainly along the southern
Blue Ridge and also in portions of Western Greenbrier. This is
supported by HREF probabilities around 100 percent of winds
exceeding 40mph in the aforementioned locations. Therefore, will
issue a Wind Advisory in these locations to address the wind
potential overnight.

Pressure gradient will relax some on Friday, along with a
gradually decreasing low level jet. However, should still see
some gusts around 30 mph throughout Friday.

Upslope stratus will continue along and west of the Blue Ridge
through tonight, but areas to the east should see mostly sunny
skies. A little more sun tomorrow, but clouds could still linger
in the far western mountains through Friday evening. Any wrap
around rain showers taper off by daybreak on Friday and dry
conditions are to be expected throughout the day.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1230 PM EDT Thursday...

Key Messages:

1) High pressure should arrive by Friday night to bring lighter
winds and drier conditions through Saturday.

2) Some models indicate a low chance of showers in the mountains due
to an approaching upper level trough by Sunday.

The gusty northwest flow should abate on Friday night as high
pressure builds eastward. With lighter winds and a drier air mass,
temperatures will fall into the 30s for most locations by Saturday
morning. High pressure should keep conditions dry on Saturday, but
an upper level trough will approach from the west during Saturday
night into Sunday. Some models indicate a low chance of showers in
the mountains due to this situation, but this moisture does not
reach the Piedmont. Because this trough is arriving faster than
advertised in previous model runs, late Sunday into Sunday night has
trended drier due to a developing low pressure system forming off
the East Coast. Sunday also marks when the clocks go back an hour to
fall back to standard time.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...

Key Messages:

1) Dry weather appears likely throughout this forecast period.

2) Temperatures will gradually climb back to near normal values for
this time of year.

Winds may pick up a little during Monday and Tuesday as a low
pressure system intensifies well offshore, while high pressure
should build from the west. As a result, Monday and Tuesday looks to
remain dry, and this dry pattern generally continues through
Wednesday and Thursday. The lone exception occurs when a weak upper
level trough passes to the north on Wednesday night, but the
lackluster moisture available for this trough keeps any rainfall
chances across the central West Virginia mountains. With more
sunshine expected during this forecast period, temperatures should
slowly rise back to near normal values for early November.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 130 PM EDT Thursday...

Mixed VFR/MVFR for most of the region this afternoon. Mostly
clear skies east of the mountains has resulted in a return to
VFR, which should continue into Friday. Additional wrap around
moisture will continue into the overnight for the mountains,
thus sub-VFR is expected for BCB/BLF/LWB terminals through at
least after daybreak on Friday. Some brief IFR/LIFR at BLF late
tonight. Low stratus to linger through at least midday Friday,
so sub-VFR categories look likely for BLF/LWB through the end of
the current 24 hour TAF period.

Winds will become increasingly gusty from the northwest through
the overnight, peaking from midnight to around 8am Friday. Some
gusts at the highest elevations up to 45 mph, but overall most
locations will have gusts 25 to 35 mph through Friday morning.

.EXTENDED AVIATION OUTLOOK...

Gusty northwesterly winds are expected through Friday evening.
Winds remain elevated Saturday, but not as strong and gusty as
Friday. Mostly VFR expected through the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...PW
LONG TERM...PW
AVIATION...BMG
Hazardous weather outlook, Oct 30, 2:11 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
211 AM EDT Thu Oct 30 2025

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-310615-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
211 AM EDT Thu Oct 30 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Gusty northwest winds will develop tonight in the wake of a cold
front. Gusts may exceed 30 to 40 mph, especially in higher
elevations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty northwest winds will develop through Friday in the wake of a
cold front. Gusts may exceed 30 to 40 mph, especially in higher
elevations.

Otherwise, there is a low probability for widespread hazardous
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-310615-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
211 AM EDT Thu Oct 30 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in North Carolina, 2025Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.